The Journal of the Japan Society for Respiratory Endoscopy
Online ISSN : 2186-0149
Print ISSN : 0287-2137
ISSN-L : 0287-2137
A Case of Drug-induced Pulmonary Disease Considered to be Caused by a Supplement Containing Chondroitin
Takeshi SatomuraKenichi Ogata
Author information
JOURNALS FREE ACCESS

2015 Volume 37 Issue 2 Pages 214-218

Details
Abstract

Background. Drug-induced pulmonary disease can be caused by a variety of drugs including supplements. We examined a case of drug-induced organizing pneumonia induced by a supplement containing chondroitin. Case. An 80-year-old man had been taking supplements for knee pain since early July 2013 and subsequently developed a cough and fever. A chest radiograph demonstrated infiltrative shadows, and he was admitted to our hospital. His condition did not improved with antibiotic treatment and bronchoscopy was performed for diagnostic purposes. A transbronchial lung biopsy specimen showed organizing pneumonia, and the patient's condition was ameliorated with steroid therapy. We established a diagnosis of drug-induced pulmonary disease based on the results of a lymphocyte stimulation test for a supplement containing chondroitin. Conclusions. We conclude that the use of supplements containing chondroitin may result in drug-induced pulmonary disease.

Information related to the author
© 2015 The Japan Society for Respiratory Endoscopy
Previous article Next article
feedback
Top